MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72203705
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the anchor lacks of one fragment.The implant got broken in the proximal part while it was being inserted, however, the other part of the implant worked correctly and the procedure was completed successfully.The broken piece was removed and patient injuries were no reported.
 
Additional Manufacturer Narrative
One 72203705 healicoil regenesorb suture anchor was returned.The complaint stated: ¿the implant got broken in the proximal part while it was being inserted¿.Based upon the condition of the anchor, over torque and resistance was a factor.If more torque is required to insert the anchor, stop and ensure that the hole size and depth are correct for the bone conditions encountered.It is the responsibility of the surgeon to determine the patient¿s bone condition, appropriately prepare the insertion site, and determine the suitability of the implant for the procedure.Root cause associated with the manufacture of this device was not confirmed.

Brand Name
HEALICOIL RSB SA 4.75MM W/1 UT & 1 UB BK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8423093
Report Number1219602-2019-00308
Device Sequence Number16701161
Product Code MBI
UDI-Device Identifier00885554031706
UDI-Public00885554031706
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K123393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2021
Device Catalogue Number72203705
Device Lot Number50749362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2019
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/26/2019
Initial Report FDA Received Date03/14/2019
Supplement Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1